Nash implementable domains for the Borda count
AbstractWe characterize the preference domains on which the Borda count satisfies Maskin monotonicity. The basic concept is the notion of a "cyclic permutation domain" which arises by fixing one particular ordering of alternatives and including all its cyclic permutations. The cyclic permutation domains are exactly the maximal domains on which the Borda count is strategy-proof (when combined with every tie breaking rule). It turns out that the Borda count is monotonic on a larger class of domains. We show that the maximal domains on which the Borda count satisfies Maskin monotonicity are the "cyclically nested permutation domains." These are the preference domains which can be obtained from the cyclic permutation domains in an appropriate recursive way.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
Bibliographic InfoArticle provided by Springer in its journal Social Choice and Welfare.
Volume (Year): 31 (2008)
Issue (Month): 3 (October)
Contact details of provider:
Web page: http://link.springer.de/link/service/journals/00355/index.htm
Other versions of this item:
- D71 - Microeconomics - - Analysis of Collective Decision-Making - - - Social Choice; Clubs; Committees; Associations
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Muller, Eitan & Satterthwaite, Mark A., 1977. "The equivalence of strong positive association and strategy-proofness," Journal of Economic Theory, Elsevier, vol. 14(2), pages 412-418, April.
- Bochet, Olivier & Storcken, Ton, 2006.
"Maximal Domains for Strategy-Proof or Maskin Monotonic Choice Rules,"
003, Maastricht : METEOR, Maastricht Research School of Economics of Technology and Organization.
- Bochet,Olivier & Storcken,Ton, 2006. "Maximal Domains for Strategy-Proof or Maskin Monotonic Choice Rules," Research Memoranda 002, Maastricht : METEOR, Maastricht Research School of Economics of Technology and Organization.
- Olivier Bochet & Ton Storcken, 2008. "Maximal Domains for Strategy-proof or Maskin Monotonic Choice Rules," Diskussionsschriften dp0901, Universitaet Bern, Departement Volkswirtschaft.
- Kalai, Ehud & Ritz, Zvi, 1980.
"Characterization of the private alternatives domains admitting arrow social welfare functions,"
Journal of Economic Theory,
Elsevier, vol. 22(1), pages 23-36, February.
- Ehud Kalai & Zvi Ritz, 1978. "Characterization of the Private Alternative Domains Admitting Arrow Social Welfare Functions," Discussion Papers 341, Northwestern University, Center for Mathematical Studies in Economics and Management Science.
- Martin Barbie & Clemens Puppe & Attila Tasnadi, 2003.
"Non-Manipulable Domains for the Borda Count,"
Bonn Econ Discussion Papers
bgse13_2003, University of Bonn, Germany.
- Orhan Erdem & M. Sanver, 2005. "Minimal monotonic extensions of scoring rules," Social Choice and Welfare, Springer, vol. 25(1), pages 31-42, October.
- Maskin, Eric, 1999.
"Nash Equilibrium and Welfare Optimality,"
Review of Economic Studies,
Wiley Blackwell, vol. 66(1), pages 23-38, January.
- Eric Maskin, 1998. "Nash Equilibrium and Welfare Optimality," Harvard Institute of Economic Research Working Papers 1829, Harvard - Institute of Economic Research.
- Ehud Kalai & Eitan Muller, 1977.
"Characterization of Domains Admitting Nondictatorial Social Welfare Functions and Nonmanipulable Voting Procedures,"
234, Northwestern University, Center for Mathematical Studies in Economics and Management Science.
- Kalai, Ehud & Muller, Eitan, 1977. "Characterization of domains admitting nondictatorial social welfare functions and nonmanipulable voting procedures," Journal of Economic Theory, Elsevier, vol. 16(2), pages 457-469, December.
- M. Sanver, 2009. "Strategy-proofness of the plurality rule over restricted domains," Economic Theory, Springer, vol. 39(3), pages 461-471, June.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Guenther Eichhorn) or (Christopher F Baum).
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.